Effexor XL stopped cold turkey due to finances

Discussion in 'Fibromyalgia Main Forum' started by painintheeverywhere, Sep 9, 2006.

  1. painintheeverywhere

    painintheeverywhere New Member

    I am in pain and withdrawl from this med. My head feels like it is cracking (literally), I am losing all of the fluids I drink at the rate of half a gallon for every sip I take with horrible diarrhea and my temperature is off today - I have been freezing. I also get dizzy just sitting w/ eyes open or closed which brings on nausea. Has anyone experienced the same? I am in an awful state right now. Any ideas?

    Thanks

    Jane
  2. TXFMmom

    TXFMmom New Member

    There have been deaths reported from withdrawing from this drug.

    Almost all doctors have samples of this or can access them.

    Beg for them, or whatever.

    Then, slowly cut the amount in the capsules, and withdrawl that way.

    Even if you cut it only over a two week period, it is better than this.
  3. 1sweetie

    1sweetie New Member

    You must come off of this gradually. You could have seizures. Go to your doctor. He probably has samples. It took me 2 months to wean myself off of Cymbalta.
  4. painintheeverywhere

    painintheeverywhere New Member

    It's a weekend and I have no insurance to even see a doctor, get meds or pay for them. It sucks...I should have started earlier, but I don't know what to do now.

    Jane
  5. intensemom

    intensemom New Member

    I, too, stopped taking Effexer. I weaned off of it at the same time I started prozac. It eliminated withdrawl. Also, prozac is cheap!

    Hope this helps,
    Tracy
  6. painintheeverywhere

    painintheeverywhere New Member

    I could not stand it anymore last night, so I did go to the ER. There was no one in the waiting room except me and it still took 3 hours, I almost fainted when I was walking in. The doctor was not very comforting and said what do you think I can do for you? I desperately needed fluids, pain med for my migraine, effexor and tummy medicine and I told her of such. She said she would order them, however she only ordered effexor - 1 dose that she gave me a hard time about. 2 more hours pass and I just left because nobody seemed to care. I stopped by Walgreens and got Gatorade, Pepto and Advil - it was the rest of the money I have right now. This morning I feel run over and terribly sore, but sooooooo much better than yesterday. I will go to my therapist tomorrow and explain my situation.

    I thought I was being proactive, as I signed up for 3 different drug programs and an indigent care type of medical benefits program. They all take @ 2 months to process and get your appointment regardless of the situation. Who knows when SSDI will finally get approved...this is really difficult. This seems to strip any dignity that I try to have. I have no one to rely on, but me. I will get over my pitty party soon. Just venting.

    Thanks again for all of the sincere replies, I do appreciate the understanding.

    Prayers to you all

    Jane
  7. Shannonsparkles

    Shannonsparkles New Member

    Dignity is a posession that no one can take away from you. They can treat you however badly, but you are still just as great.

    Did I understand right that the ER doc only prescribed one dose of Effexor? Or is it enough to last awhile?

    You are one of the more bright and together people I have met. I hope that someone here will have some more advice on how to get help. You seem very resourceful, and I'm proud of how well you're doing.
    (( )) Shannon
  8. BronzeWomn

    BronzeWomn New Member

    Hi pain. I amsorry u r not feeling well with the withdrawal symtons. I was on Effextor. I stop taking it just like i started. I have a little complications. People bodies are different. I got off of mines in a week. The only bad thing these drs get patients on these kinds of meds and don't tell the patient what they need to know if the get off. It habitual or u still have to wean yourself off. I took gabapentin and I stop slowly taking mines witnin 2 weeks this time i did have withdrawn symptons. Now, I only take 8 hr tylenol..or the 4hr..if iam having alot of pain that day..i take it 24/7. If, iam not having much pain it just varies. Unfortunately we are the people who suffer most of the time and the drs..don't care..well, most of them. Now, we are entering into the fall and winter months..just try and get rest and keep your body warm and try not to over stress and over work yourself, and take hot baths and sit for a while. I hope that u can find a generous doctor and get some assets for meds.Be blessed.
  9. BethM

    BethM New Member

    I hope you are managing to hang in there. You might try this link, info@fmaware.org, click on 'online newsletter' and then 'current issue'.

    there are links in one of the articles about help for getting meds. Maybe there is something in there you haven't tried yet.

    sending prayers and hugs,
    Beth.
  10. painintheeverywhere

    painintheeverywhere New Member

    The understanding I received through this difficult weekend was tremendous and helped me feel that I was not alone. I will get more Effexor today...my doctor's office will get it for me for $10.00. I never knew they could do this...but I guess for people that cannot afford meds they do have this program.

    If anyone is on Effexor, please do not stop "cold turkey" as I tried. I was so incredibly ill that I could not imagine it any worse.

    I adore all of you that helped me through this and left me compliments as well. I'm not sure I deserve them, but thank you! I PROMISE that I will never allow this to happen again. I hope others see this that may be getting low on meds and take action now, find help!

    Thanks again,

    Jane
  11. Shannonsparkles

    Shannonsparkles New Member

    $10???? Awesome! Good for you. :)

    We are all breathing a sigh of relief around here for you. Well done. :)
    ((love)) Shannon
    P.S. You do deserve the copliments! ((hugs))
  12. ANNXYZ

    ANNXYZ New Member

    and will pray you feel better still !
  13. painintheeverywhere

    painintheeverywhere New Member

    I am getting better. I didn't get my meds until tuesday evening, so I relapsed a little again. This withdrawl also turns me into a big baby - I have cried about everything and had to stop watching 9/11 stories. I am getting back to myself again. You all are so wonderful - I am sorry I caused any worry. I cannot tell you how much your messages of understanding meant to me. I only hope I can be there for all of you in the same way. I really do understand the sincerity of us feeling for each other. It's almost vindicating to reach out to people who understand our illness and what it does to us not only physically and emotionally, but also financially. I will be here for any of you anytime.

    Hope and Prayers
    Jane
    [This Message was Edited on 09/12/2006]